Wednesday, July 30, 2014

Sunday, May 10, 2009 Debbie, Community Member, asks

Q: Percocet and Coumadin

My dad is on coumadine for his heart condition and now has severe back pain and was given percocet. Is it ok for him to take it?

Answer This
Answers (3)
Karen Lee Richards, Health Guide
5/12/09 7:50am

Percocet is a combination of oxycodone and acetaminophen.  When you look at the dosage, the first number is usually the amount of oxycodone and the second number is the amount of acetaminophen.  The acetaminophen dosage should be either 325, 500 or 650. 

 

When combining Coumadin and Percocet, it's recommended that you keep the total amount of acetaminophen to less than 2,000 mg a day.  Too much acetaminophen can increase the risk of bleeding.  So as long as the total amount of acetaminophen he's getting with the Percocet each day doesn't exceed 2,000 mg, he should be able to take it.  Note:  Be sure to check the ingredients of any over-the-counter medications he might take (like cold and flu preparations) because they often contain acetaminophen and that would need to be counted in his total for the day.

Reply
mac, Community Member
8/29/09 4:04pm

 

My mom is on coumadine for his heart condition and now has back pain and was given percocet.  Is it ok for her to take ?

Reply
ruger, Community Member
10/25/09 3:59pm

Is it okay to take these two meds together

Reply
ruger, Community Member
10/25/09 4:00pm

Thank you for your answer.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Debbie, Community Member— Last Modified: 04/23/14, First Published: 05/10/09